MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 4 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420102
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision knee arthroplasty was performed due to a loose femoral component.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported subsided stem cannot be determined.However, based on the physician¿s report the likely cause of the subsiding stem was due to the undersized implantation stem prosthesis.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GEN II COCR PS NP FEMORAL COMP SZ 4 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7986782
Report Number1020279-2018-02227
Device Sequence Number1552298
Product Code JWH
UDI-Device Identifier03596010205957
UDI-Public03596010205957
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Catalogue Number71420102
Device Lot Number12DM08433
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;